November 17th, 2009

goggles

Just to let you know

I'm still reading livejournal very sporadically, and can't see this changing for a while. I've been hideously busy with work-for-money to the point of neglecting work-for-college, and now that my job isn't eating my life quite so much I need to make more time for college work.

I've thought about reducing my Default View further, but I can't easily rank people in order of importance. People are on that list because I enjoy reading their posts. And there is the possibility, as nitoda said last night, that if I trimmed people from that list based on the fact their lives were going okay, that something bad could happen to them and I wouldn't know.

So please bear in mind that I'm not "here" as much as usual, and if I haven't commented on something that's happened that's important to you, please drop the link into whichever of my posts is currently top of my journal. I don't get comments emailed to me, so commenting on an older post isn't much use - even if said post is a good deal more relevant to the subject. You could also email my baratron at livejournal address - that goes to my primary email account which I do check almost every day.

Hope everyone is mostly okay.
  • Current Mood
    okay okay
flasks

Ask Dr Mike.

It's very pleasing when someone who knows far more than you about a subject comes to the same conclusion that you did, independently of your thoughts. It's happened to me a couple of times lately, most recently this evening when I saw my doctor and he agreed that I should increase the dose of carbamazepine that I'm on from 400 to 600mg per day. I think it's more sensible than going back onto a higher dose of Efexor (venlafaxine) because:

a) I spent the summer trying to reduce my venlafaxine dose, and got it from 225 to 75 mg before I started to experience symptoms again.

b) What's wrong now is mood lability and instability. I'm depressed on and off but I'm also hyper on and off, and having "attacks" of crying for an hour and a half with no trigger when I don't actually feel sad. A mood stabiliser seems like a more sensible option to try to level that out than an antidepressant, which will just make any hypomania worse.

Unfortunately as usual he was running excessively late (my appointment time was 6.50pm and I got seen at 7.35pm), and so I completely forgot to tell him about all the possible thyroid issues that I'm still having. Tired all the time, cold a lot of the time, even worse temperature regulation than usual, hair falling out so much more than usual (I'm actually alarmed by the amount of hair that's on my pillow in the mornings), putting on weight despite eating less than usual. I meant to ask whether I should have another blood test, not least of all because carbamazepine is known to affect the results of thyroid hormone screening, and it could be useful to see the results pre- and post- changing the dose. Damn. And looking at this list of possible hypothyroidism symptoms - yep, definitely having a lot more joint problems than is usual for me, and Collapse ). I suppose I should phone him, as he's only doing physical appointments on Tuesdays now, and I only need to talk about it. Bah!